Sudden stop of the medicing intake may lead to serious Oxycodone withdrawal symptoms. These usually include nausea, anxiety, sweating and diarrhea among others. These symptoms are manifested in their intensity on the basis of your dosage abuse. Doctors usually wean the patients out of Oxycodone use steadily by slowly decreasing the dose before completely stopping.
Like any other addiction and their withdrawal symptoms, withdrawal from Oxycodone can be painful. But it is seldom life threatening or as damaging as recovering from hard drugs or alcohol.
Oxycodone Withdrawal Symptoms
Depending upon the intensity of Oxycodone abuse, withdrawal symptoms can last for days on end. Many patients increase the dosage in their own just to avoid the pain of these withdrawal symptoms.
These include cold and chills, skin problems like itches and rashes, headaches and nausea, mood swings and depression, breathlessness and change in heart rate. The type and intensity differs from person to person and how much they have abused their system.
At first it is the physical dependency on the drug. To get better results of avoid withdrawal pains, patients at times increase their dose from 2 times to 20 from their original, prescribed dosage. As the withdrawal symptoms worsen the psychological dependency couples with the physical pain and thereby leads to further abuse. This could have fatal results if not checked immediately.
Oxycodone Withdrawal Warnings
Oxycodone abuse and withdrawal symptoms can manifest in severe organ damage like brain and heart dysfunction, lungs and liver disorders. Taking Oxycodone during pregnancy is not just bad for the mother but fatal for the baby. It could lead to respiratory depression as well as infantile cardiac arrests.
Why Does Withdrawal Occur?
Withdrawal symptoms occur from legitimate medicine intake as well as abuse. Long term use of this drug leads the body to get used to it. As a result is does not work as effectively as it did in the beginning, thereby giving way to withdrawal. In cases of oxycodone abuse, sudden suspension of drug intake will cause painful withdrawal symptoms which can occur in any medication but is heightened in the case of Oxycodone due to its narcotic qualities.
Limiting Withdrawal Symptoms
Withdrawal can occur due to many reasons and need professional help immediately. The state of withdrawal is more painful than the abuse. And in order to avoid and lessen this pain the addiction starts all over again. In cases where the medication has been taken for a long time even legitimately, immunity to the drug will lead to withdrawal symptoms. So it should never be stopped suddenly. Doctorâ€™s help and advice is required to slowly wean out of this.
More Oxycodone pain management information: